A Conversation for Parkinson's Disease
Side effects of drugs for Parkinson's Disease
Researcher 205447 Started conversation Oct 5, 2002
From Researcher 205447. Can anyone help me with their experience? My wife has had Parkinson's Disease for 11 years and been on Sinemet CR and Sinemet LS plus Selegiline for about 9 years. The PD was well controlled for about 6 years but has gradually escaped control of increasing doses of Sinemet for the last 3 years until she now has severe side effects from (we think) the Sinemet CR including numbness,paralysis, difficulty in breathing, pounding pressure in the head and mental confusion. She is hardly ever properly "on" so life is one long and painful "off" more or less regardless of whether she is dosed or not with her drugs. If she doesn't take them she gradually freezes up so has to take them to enable movement but this only occasionally works because (as I said) paralysis seems to be one of the side effects of Sinement CR. Sinemet LS is less damaging but unfortunately does less good and perhaps aids movement for up to an hour from dosing.
My question is, what next? She has failed to transfer to Cabergoline and Ropinerole both of which made her even iller and she is due to try Apomorphine shortly. She is under the care of a very distinguished PD specialist at a national centre of excellence so we have no complaint on that score but she is simply declining (at age only 60) into immobility, depression and (she thinks) early death. The disease seems to be gathering pace and becoming more vicious and crippling. Is there any hope based on anyone else's experience of similar progression?
Key: Complain about this post